Alert archive / Oklahoma / Wind Advisories in 2023
Wind Advisory 10, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 3, 2023, 2:22 PM CDT for 9 counties in Oklahoma. It took effect at Apr 4, 2023, 12:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2023, 2:22 PM CDT (19:22 UTC)
- In effect from
- Apr 4, 2023, 12:00 PM CDT
- Expired
- Apr 5, 2023, 1:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
307 WWUS74 KTSA 031922 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 222 PM CDT Mon Apr 3 2023 OKZ054>056-059>061-064-040930- /O.NEW.KTSA.WI.Y.0010.230404T1700Z-230405T0600Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, and Sapulpa 222 PM CDT Mon Apr 3 2023 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts 40 to near 50 mph expected. * WHERE...Osage, Washington OK, Nowata, Pawnee, Tulsa, Rogers and Creek Counties. * WHEN...From noon Tuesday to 1 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
375 WWUS74 KTSA 040839 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 339 AM CDT Tue Apr 4 2023 OKZ057-058-062-041645- /O.EXA.KTSA.WI.Y.0010.230404T1700Z-230405T0600Z/ Craig-Ottawa-Mayes- Including the cities of Vinita, Miami, and Pryor 339 AM CDT Tue Apr 4 2023 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Craig, Ottawa and Mayes Counties. * WHEN...From noon Tuesday to 1 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ054>056-059>061-064-041645- /O.CON.KTSA.WI.Y.0010.230404T1700Z-230405T0600Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, and Sapulpa 339 AM CDT Tue Apr 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts 40 to around 45 mph expected. * WHERE...Osage, Washington OK, Nowata, Pawnee, Tulsa, Rogers and Creek Counties. * WHEN...From noon Tuesday to 1 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
096 WWUS74 KTSA 041829 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 129 PM CDT Tue Apr 4 2023 OKZ054>062-064-050600- /O.CON.KTSA.WI.Y.0010.000000T0000Z-230405T0600Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Creek- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, and Sapulpa 129 PM CDT Tue Apr 4 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts 40 to 45 mph expected. * WHERE...Osage, Washington, Nowata, Pawnee, Tulsa, Rogers and Creek Counties. * WHEN...Through 1 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
539 WWUS74 KTSA 050026 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 726 PM CDT Tue Apr 4 2023 OKZ054>062-064-050600- /O.CON.KTSA.WI.Y.0010.000000T0000Z-230405T0600Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Creek- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, and Sapulpa 726 PM CDT Tue Apr 4 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Osage, Washington OK, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes and Creek Counties. * WHEN...Until 1 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:22 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 3, 12:22 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
1222 PM CDT Mon Apr 3 2023
...New AVIATION...
.SHORT TERM...
(The rest of today )
Issued at 1045 AM CDT Mon Apr 3 2023
Shallow moist layer shown on 12z OUN/FWD soundings mixing quickly
this morning as low ceilings quickly dissipate. The result will
be mostly sunny skies and falling dew points and a corridor of RH
values into 20-25% range covering much of eastern OK. Still
appears that wind speeds will stay below critical levels as sfc
gradient is weaker today. Potential for grassland fire spread
remains fairly high however with temperatures warming well into
the 80s and aforementioned very low RH values. A few minor changes
were made to the forecast temps/dew points this afternoon, and
existing Fire Danger Statement captures expected scenario well.
&&
.LONG TERM...
(Tonight through Sunday)
Issued at 302 AM CDT Mon Apr 3 2023
Strong upper storm system will shift into the central Plains on
Tuesday with both fire weather and severe weather concerns. A few
isolated severe storms could develop in the warm sector across SE
OK/NW AR by late afternoon or early evening. If storms develop,
instability/shear profiles support the potential for supercells
with all hazards possible.
A few models suggest dry line will move into western sections of
Osage/Pawnee and possibly Creek counties Tuesday afternoon with
critical fire weather conditions developing west of the dry line.
Given some uncertainties regarding how far east boundary makes it,
for now will continue with the current fire weather watch.
Also still some uncertainty regarding the overall severe weather
coverage Tuesday night as the cold front tries to overtake the dry
line. Model QPF remains fairly modest, indicating convection may
be less robust. The stronger synoptic forcing is also lifting
northeast of the area by this time. With that said, however, a
broken line/clusters of strong to severe storms will still be
possible during the overnight hours before storms shift southeast
of the CWA by 12Z Wednesday.
Significantly cooler conditions expected behind the cold front
Wednesday. The cool weather will likely continue through the
remainder of the work week as surface ridge persist over the
region. A few showers will be possible across far southeast
Oklahoma Friday/Saturday, but rainfall amounts will be light at
best. Another front progged to move into area late weekend/early
next week with another chance for scattered precipitation.
&&
.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Mon Apr 3 2023
VFR conditions with south winds gusting near 25 knots at times
will continue through much of the evening, with at least a
temporary reprieve from gusts for several hours after 00z. Later
tonight MVFR ceilings will likely begin spreading north at least
across eastern OK by 10-12z, and potentially into W AR. LLWS
included at all sites overnight and early Tuesday morning. with
sfc winds increasing late tonight and especially after 12z. Any
MVFR ceilings should improve after 15z.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 86 65 83 44 / 0 0 10 40
FSM 86 66 83 55 / 10 10 40 80
MLC 85 66 81 49 / 20 10 30 50
BVO 87 61 84 40 / 0 0 10 30
FYV 83 64 82 50 / 0 10 40 80
BYV 83 65 81 52 / 0 10 40 80
MKO 85 66 81 47 / 10 0 20 50
MIO 84 65 80 44 / 0 0 20 60
F10 86 65 82 45 / 10 0 20 40
HHW 85 65 80 53 / 20 10 30 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for OKZ054-055-059-060-064.
AR...None.
&&
SHORT TERM...14
LONG TERM....12
AVIATION...14Hazardous weather outlook, Apr 3, 1:03 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 103 PM CDT Mon Apr 3 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 103 PM CDT Mon Apr 3 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Very Limited. AREA...Southeast Oklahoma. ONSET...Late Afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Along and West of Highway 75. ONSET...Ongoing. DISCUSSION... Unseasonably warm and windy weather will create elevated to near critical fire weather conditions this afternoon. Humidities are forecast to fall into the 20 to 30 percent range along and west of U.S. Highway 75 with the potential for high grassland fire spread rates. Any fires should be avoided. There is a very limited chance for an isolated thunderstorm by late afternoon or early evening across portions of southeast Oklahoma along an approaching dry line. Any storm that develops would have the potential to become severe with large hail and damaging winds. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential... High Wind Potential. WEDNESDAY...High Wind Potential. THURSDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... Tuesday remains an active weather day. Fire weather concerns may become critical across western portions of Osage and Pawnee counties and possibly Creek county which will be nearest the dryline corridor and corresponding zone of lower humidity values. A fire weather watch remains in effect for those areas. Scattered storms will be possible by Tuesday afternoon primarily from southeast Oklahoma through western Arkansas and pose a risk of severe weather. Storms become more likely Tuesday evening through overnight as a cold front sweeps eastward. Scattered strong to severe storms are likely along and in advance of the cold front with all severe weather hazards possible. Gusty winds continue on Wednesday with continued fire weather concerns. A quieter weather pattern appears more likely for late week with cooler conditions. EMERGENCY MANAGEMENT PLANNING STATEMENT... Fire fighting personnel may require extra resources across portions of northeast Oklahoma Tuesday afternoon and evening, especially west of U.S. Highway 75. Severe weather is likely over portions of the area Tuesday and Tuesday night with all hazards possible. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:57 PM CDT | Special Weather Statement | TSA | Haskell | 48 min |
| Apr 2, 8:26 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 64 min |
| Apr 2, 8:28 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 62 min |
| Apr 3, 2:19 PM CDT | Red Flag Warning | TSA | Creek, Pawnee, Washington | 29 hr |
Nearby
Wind Advisories in Oklahoma, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.